Daily Archives: October 7, 2013

Multiple Psychiatrist Disorder

Here is a link to an article I wrote with tips on how to talk to your doctor about your symptoms:

Breaking Down the Communication Barrier Between Psychiatrists and Patients

I will use these tips as I experience getting acquainted with yet another psychiatrist. Last week my former doctor dismissed me because she has been unable to find a winning combo of medication to treat my illness.  She feels she has reached the end of her expertise and so she gave me the number to call for another place that can hopefully help me more. I called the new clinic this morning (actually, my fiance called for me because I was too nervous), and they don’t make appointments for new patients. Instead, they have certain days and times that you have to walk-in and it’s a first come, first serve kind of deal. So basically, I’m guessing I will have to wait in a crowded room and may or may not be seen by someone. This is terrifying to me, but it’s the only option I have left, so that’s what I will do. My fiance said it may be next week before we can go. So survival mode continues…

Gain a Few, Lose a Few

(sigh) Another frustrating weigh in on Saturday.  I knew the scale was not going to be my friend.  It practically growled at me when I walked in the door.  I’d made a decision, beforehand, that I was not going to get weighed.  My tighter clothing told me it was not going to be pretty.  I decided I was going to skip the scale and just go to the Weight Watchers meeting only.  Once, I got there, I guess I lost my sanity for a moment because I hopped up on the scale.  I weighed 239 pounds, which was a 2.6 pound increase from the week before.  Fortunately, I haven’t gained every week.  As a matter of fact, I’ve been on more of a rollercoaster.  Gain 3 pounds one week, lose 1 pound the following week, then gain 2 pounds the next week, then lost 1…. you get the picture.  I’m still 64 pounds lighter than my maximum of 303 pounds, but at one point I was 90 pounds lighter.  I weighed 213.

One of the most frustrating effects of meds is the weight gain.  Mine shot up like a rocket.  Was it worth it?  I’d say yes.  At 303 pounds I could have died of a heart attack, but at least I had something to live for.  Before the meds I was at a lower weight, but was living a life not worth living.

If you are just beginning to receive treatment for a mood disorder.  Don’t worry too much.  Yes, it’s true that most people gain weight after getting on the meds, however, my gain was not typical.  I don’t know of anyone, that I’m aware of, who gained as much as I did.

The good thing is that I didn’t beat myself up over it.  I shrugged my shoulders and said, “I can live with that.  I thought it was going to be much worse.”  (I had one week that I actually gained 6 pounds.)

So another week has begun and it’s time, once again, to get serious about eating healthier foods and getting in some exercise.  I’ll let you know next week how it goes.

 

 

The wonderful thing about TRIGGERS, are triggers are ANGRY things!

Some of these are silly, I know, but they are some ideas of my anger triggers. I wanted to write them down, so I can look back at them and really decide if they are real or not. It’s hard for me to see a trigger because I get some angry so quickly, and then afterward so depressed for being so angry. What a cycle…a rapid cycle. OMG! Shit! I’m a rapid cycler!! Shit! Shit! shit…

This means to me that my bipolar is really out of hand, and that without help soon I might be a danger to my relationships and work AGAIN, Well here goes…

My anger triggers:
When I’m hurt 
When I feel wrong
When things don’t go my way (ex: when someone doesn’t show up, or isn’t home when I need them)
When I feel irritated
When I come down from working, and putting on the “happy face”
When my menstrual cycle is approaching
When I watch TV. I hate watching people with more than me.

This is a to be continued list.

Do you bad any of the same triggers? What are yours?


It was stupid to stop my mood stabilizer

A few months ago during summer I stopped taking my mood stabilizer because I thought it was harming my body. I was under the influence delusion thinking. It is something I struggle with a lot.

Well, as the USA government has began going insane I started to go insane. Watching C-SPAN 24-7, not sleeping, obsessing over the details, researching the stupidity of it all, and I even stopped taking care of myself to the point where my best friend had to confront me about it. I actually stopped taking care of myself months ago. I lost 17lbs in a month (I told my doctor I had lost the weight over the course of three months) which is a mixed blessing but it concerned my doctor to the point she wanted me back in a couple of weeks. I need to lose weight but I need to do it healthily. I think she knew I was fudging the truth about it.

Even my regular doctor asked me how my Bipolar illness was affecting me currently because my psychiatrist had contacted him and reported I was cycling. My regular doctor asked me to return in a month to do bloodwork and check my weight. I have very good doctors.

But since i have restarted my mood stabilizer I am coming slowly out of my mixed episode or whatever I have been enduring. I feel a bit sheepish about how obsessive I have been and how paranoid I got about the medicine. This is the nature of the bipolar beast in my life.

Do you guys ever get that way? I don’t mean that you get sick of your medicine but rather you just get the feeling your body is toxic due to the medicine? I was starting to believe the delusions but at the time I just didn’t realize they were delusions because I am very good at believing those things.

Oh and this is my newest painting. I found one similar online and attempted to duplicate it. It gave me a great sense of accomplishment to finish a painting finally.

Radiator Lemonade

We just returned from another mini-vacation/business trip to Maine – after an unexpected delay – because it all went brilliantly, …

Continue reading »

Looking Forward to Halloween



The only "holiday" worth celebrating.
Lately the generic seroquel has been doing me some good and relieving me of some anxiety, depression, and vague suicidal thoughts. I'm ok. I keep telling myself that I'm ok...